Light propagation in biaxial crystals

TitleLight propagation in biaxial crystals
Publication TypeJournal Article
Year of Publication2015
AuthorsTurpin, A, Loiko, YV, Kalkandjiev, TK, Mompart, J
JournalJournal of Optics
Volume17
Issue6
Pagination065603
Abstract

We present a formalism able to predict the transformation of light beams passing through biaxial crystals. We use this formalism to show both theoretically and experimentally the transition from double refraction to conical refraction, which is found when light propagates along one of the optic axes of a biaxial crystal. Additionally, we demonstrate that the theory is applicable both to non-cylindrically symmetric and non-homogeneously polarized beams by predicting the transformation of input beams passing through a cascade of biaxial crystals.

URLhttp://stacks.iop.org/2040-8986/17/i=6/a=065603
Campus d'excel·lència internacional U A B